Alert archive / Arizona / Red Flag Warnings in 2008

Red Flag Warning 3, NWS Flagstaff, AZ

April 8, 2008Coconino County, Yavapai County, Arizona

NWS Flagstaff, AZ issued this red flag warning at Apr 8, 2008, 6:11 AM MST for Coconino County, Yavapai County, Arizona. It took effect at Apr 8, 2008, 1:00 PM MST. It was in force for 101 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2008, 6:11 AM MST (13:11 UTC)
In effect from
Apr 8, 2008, 1:00 PM MST
Expired
Apr 8, 2008, 2:41 PM MST
In force
101 min
Issued by
NWS Flagstaff, AZ

Counties Coconino County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 113 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 1.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2008-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2008-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3167 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KFGZ 081311
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
611 AM MST TUE APR 8 2008

AZZ106>108-137-138-082115-
/O.NEW.KFGZ.FW.W.0003.080408T2000Z-080409T0200Z/
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 139)-
611 AM MST TUE APR 8 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST
THIS EVENING. 

A TROUGH OF LOW PRESSURE WILL PASS THROUGH THE REGION AGAIN TODAY.
BY LATE MORNING...SOUTHWEST TO WEST WINDS OF 10 TO 20 MPH WITH
GUSTS TO AROUND 30 MPH ARE EXPECTED...INCREASING TO 20 TO 25 MPH
WITH GUSTS NEAR 40 MPH BY THIS AFTERNOON. RELATIVE HUMIDITY VALUES
ARE ALSO EXPECTED TO FALL BELOW 15 PERCENT DURING THE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$
1 follow-up statement
000 
WWUS85 KFGZ 082141
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
241 PM MST TUE APR 8 2008

AZZ106>108-137-138-082245-
/O.CAN.KFGZ.FW.W.0003.000000T0000Z-080409T0200Z/
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 139)-
241 PM MST TUE APR 8 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED
FLAG WARNING. 

RELATIVE HUMIDITIES AND WIND SPEEDS REMAIN CLOSE TO RED FLAG
CRITERIA ACROSS WEST CENTRAL ARIZONA...HOWEVER INCREASING
RELATIVE HUMIDITIES ARE EXPECTED AS CLOUD COVER MOVES ACROSS THE
AREA LATE THIS AFTERNOON AND EVENING. THEREFORE THE RED FLAG
WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 8, 3:35 AM MST, 2 hours 36 minutes earlier.

Area forecast discussion, Apr 8, 3:35 AM MST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
335 AM MST TUE APR 08 2008

.SYNOPSIS...EXPECT SEASONABLE TEMPERATURES ALONG WITH BREEZY TO
WINDY AFTERNOON CONDITIONS AGAIN TODAY. FOR WEDNESDAY AND
THURSDAY...A STORM SYSTEM WILL BRING INCREASING CLOUDS AND COOLER
TEMPERATURES TO THE REGION...ALONG WITH A CHANCE OF LIGHT RAIN AND
SNOW SHOWERS. A RETURN TO MORE TRANQUIL AND WARMER WEATHER IS
FORECAST BY FRIDAY...AND INTO THE COMING WEEKEND.

&&

.DISCUSSION...TEMPS WILL REMAIN NEAR SEASONAL AVERAGES AND ANOTHER
BREEZY TO WINDY AFTERNOON WILL BE IN STORE TODAY...IN ADVANCE OF AN
APPROACHING LOW PRESSURE DISTURBANCE THAT WILL EFFECT THE NORTHLAND
THROUGH EARLY THURSDAY. BY WEDNESDAY...WHEN THIS SYSTEM BEGINS ITS
JOURNEY ACROSS ARIZONA...WE CAN EXPECT AFTERNOON TEMPS TO COOL
SEVERAL DEGREES...WINDY CONDITIONS TO CONTINUE...AND CHANCES FOR
PRECIPITATION TO DEVELOP.

STRONG HIGH PRESSURE AND DRY CONDITIONS ARE THEN LIKELY TO FILL IN
BEHIND THIS FEATURE BY LATE FRIDAY AND INTO EARLY NEXT WEEK. MAXIMUM
TEMPERATURE READINGS THIS WEEKEND WILL LIKELY CLIMB TO IN EXCESS OF
5+ DEGREES OVER AVERAGE VALUES.

&&

.AVIATION...FOR THE 12Z PACKAGE...EXPECT VFR CONDITIONS THROUGH THIS
FORECAST PERIOD. SOUTHWEST WINDS OF 15 TO 25 KTS WITH GUSTS TO 35
KTS WILL RE-DEVELOP THIS AFTERNOON AND CONTINUE THROUGH AROUND
02-03Z AND THEN DECREASE TO 10 TO 20 MPH OVER THE HIGHER ELEVATION
AREAS ABOVE 5500 FEET. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FIRE WEATHER...SEE FWFFGZ FOR FURTHER DISCUSSION OF DAYS 1 AND 2.

FOR THURSDAY MORNING...AN AREA OF LOW PRESSURE WILL BE MOVING ACROSS
THE CENTRAL ROCKIES...BRINGING BREEZY TO WINDY CONDITIONS AND A
SLIGHT CHANCE TO CHANCE OF SHOWERS MAINLY FOR AREAS EAST OF
FLAGSTAFF. THE BEST CHANCE OF PRECIPITATION WILL BE OVER THE
NORTHEAST. COLDER NORTHWESTERLY FLOW AND HIGHER RH VALUES SHOULD
LIMIT THE RISK OF CRITICAL FIRE WEATHER CONDITIONS TO PORTIONS OF
THE LITTLE COLORADO RIVER VALLEY IN EXTREME SOUTHEAST COCONINO
COUNTY...AND NAVAJO AND APACHE COUNTIES THURSDAY AFTERNOON.

BY FRIDAY...A WEAKENING YET DRY NORTHEAST FLOW WILL PROMOTE SOME
BREEZY CONDITIONS DURING THE EARLY AFTERNOON. HOWEVER...WINDS WILL
WEAKEN QUICKLY BY LATE AFTERNOON EARLY EVENING. RH VALUES WILL BE IN
THE TEENS AND THE WINDS ARE FORECAST TO BE WEAKENING POSING NO
THREATS OR CONCERNS...WITH A LOW PROBABILITY OF CRITICAL FIRE
WEATHER CONDITIONS ACROSS THE REGION.

SATURDAY AND SUNDAY ...HIGH PRESSURE IS ANTICIPATED TO BUILD OVER
THE DISTRICT WITH ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS
DEVELOPING. MUCH ABOVE NORMAL TEMPERATURES ARE FORECAST BY SUNDAY
INTO MONDAY. WIND SPEEDS WILL BE DOWN AS WELL.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.............KD
AVIATION/FIRE WX...TC

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.
Hazardous weather outlook, Apr 7, 9:40 PM MST, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
940 PM MST MON APR 7 2008

AZZ009>014-039-040-080450-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
940 PM MST MON APR 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ARIZONA AND NORTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

Nearby

Red Flag Warnings in Arizona, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.